MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during a cataract extraction with an intraocular lens (iol) implant procedure, when injected the intraocular lens into the eye, the posterior haptic was missing.It was stuck to the injector.Then it was removed and implanted another one.There was no patient harm and patient was not hospitalized as a result of this event.Surgery was completed at the same time.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Photo provided showing lens outside of the lens case.The optic appears to be damaged and one haptic is broken/torn and stuck to the optic surface.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Only photo was returned.Based on our observation of the attached photo, the optic appears to be cut in the centre and one haptic is broken/torn and stuck to the optic surface.The observed condition (optic cut in the centre) is consistent with lens having been explanted.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17037456
Report Number9612169-2023-00415
Device Sequence Number12365439
Product Code HQL
UDI-Device Identifier00380652555845
UDI-Public00380652555845
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2026
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.220
Device Lot Number25184012
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer06/20/2023
07/20/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/17/2023
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOCOAT VISCOELASTIC (OTHER BRAND).; MONARCH III IOL CARTRIDGE C.; MONARCH III IOL INJECTOR.
Patient Age37 YR
Patient SexFemale